MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 55840007545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that patient underwent l4-s1 fusion.Post op, the patient had pain as the screw was reported broken.As a result, a revision surgery was performed to explant the broken screw.No fragments remained in the patient.The patient achieved solid fusion.No patient complications after the revision surgery were reported.
 
Additional Manufacturer Narrative
X ray review: post op x-ray for l4-s1 fusion shows bilateral fracture of the sacral alar screws.There is also a sacral l5 screw crossing the disc space.Unable to judge fusion status on these films but was solid by report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: visual review confirmed that the screw broke ~3 threads down from the base of the bone screw neck.Visual and optical examination of the area of fracture initiation did not identify a pre-existing surface defect that could contribute to crack propagation.Microscopic examination of the fracture surface identified a fairly flat fracture, with ratchet marks near the area of crack propagation, and convex progressive striations through ~85% of the cross-sectional area of the bone screw followed by a sheer lip at the end of the fracture, consistent with cyclic fatigue.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7073930
Report Number1030489-2017-02413
Device Sequence Number13687868
Product Code KWP
UDI-Device Identifier00643169004344
UDI-Public00643169004344
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number55840007545
Device Lot NumberH5269691
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/06/2018
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer01/12/2018
02/06/2018
Initial Report FDA Received Date12/01/2017
Supplement Report FDA Received Date01/25/2018
02/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age38 YR
Patient Weight108